Alert archive / Missouri / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 167, NWS St. Louis, MO

July 18, 20108 counties in Missouri; Adams County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 18, 2010, 6:13 AM CDT for 8 counties in Missouri; Adams County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2010, 6:13 AM CDT (11:13 UTC)
Expired
Jul 18, 2010, 7:00 AM CDT
In force
47 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Adams County, IL, Audrain County, MO, Boone County, MO, Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Ralls County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 3:05 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 11.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
529 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1805 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:04 AM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 18, 3:04 AM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
304 AM CDT SUN JUL 18 2010

.DISCUSSION...
/304 AM CDT SUN JUL 18 2010/

STRONG/SEVERE CONVECTION WILL BE KNOCKING ON OUR NORTHERN CWA
DOORSTEP BY DAYBREAK. MAIN THREAT WILL BE DAMAGING WINDS IN EXCESS
OF 70 MPH...AND WILL HIGHLIGHT THIS IN THE HWO. SEVERAL CLUSTERS OF
STORMS TO NOTE...ONE IN EXTREME NORTHWEST MISSOURI AND THE OTHER IN
CENTRAL IOWA. AIRMASS REMAINS QUITE UNSTABLE ACROSS THE REGION WITH
MUCAPE OF 3000 TO 4000 J/KG NOTED ACROSS MOST OF MISSOURI. AS THE
COMPLEX CONTINUES TO PROPAGATE SOUTH/SOUTHEAST...THE ATMOSPHERE
AHEAD OF THESE STORMS WILL ONLY BECOME MORE UNSTABLE THROUGH THE
MORNING. SEE NO REASON THESE THUNDERSTORM COMPLEXES WILL WEAKEN AND
THEREFORE HAVE FORECAST CATEGORICAL POPS ACROSS THE NORTHERN CWA
THIS MORNING...TAPERING TO SLIGHT CHANCES ALONG AND SOUTH OF
INTERSTATE 70.

AS NOTED YESTERDAY...PRECIPITATION AND CLOUD COVER WILL HAVE A HUGE
IMPACT ON TEMPERATURES AND HEAT ADVISORY TODAY. IT APPEARS THAT IT
WILL LITERALLY BE A RACE BETWEEN THE THUNDERSTORM COMPLEX/OUTFLOW
AND TEMPERATURES RISING HIGH ENOUGH TO SUPPORT HEAT INDEX CRITERIA.
GIVEN UNCERTAINTY ON HOW FAR SOUTH THE COMPLEX/OUTFLOW WILL
GET...AND DEWPOINT TEMPERATURES ALREADY IN THE MIDDLE/UPPER 70S HAVE
DECIDED TO KEEP THE HEADLINE GOING FOR NOW AND LET THE DAYSHIFT TRIM
FROM NORTH TO SOUTH IF NEEDED.

NUMEROUS OUTFLOW BOUNDARIES AND SYNOPTIC COLD FRONT SETTLE ACROSS
THE CWA THIS EVENING. WEAK LOW LEVEL JET AND MOISTURE CONVERGENCE
SHOULD CONTINUE THUNDERSTORM THREAT SUNDAY NIGHT AND INTO MONDAY.

HEAT HEADLINES MAY BE NEEDED ACROSS CENTRAL MISSOURI ON MONDAY...BUT
WILL LEAVE FOR DAYSHIFT TO DETERMINE THIS. FRONT FINALLY LIFTS NORTH
OF THE CWA BY TUESDAY AND THE WELL ADVERTISED HEAT WAVE WILL BEGIN.

CVKING

&&

.AVIATION...
/641 PM CDT SAT JUL 17 2010/

INITIAL CONCERN WILL BE POSSIBLE THUNDERSTORMS MOVING INTO UIN
AREA OVERNIGHT. THIS TOTALLY DEPENDENT ON DEVELOPMENT UP NORTH.
GIVEN THERE IS NO WAY TO TIME THIS WILL PUT CB AT 12Z THEN PROB30
FOR THE REST OF THE MORING AS THE FRONT WILL BE EDGING CLOSER. COU
LIKELY TOO FAR SOUTH FOR MORINING ACTIVITY. OUTLFLOWS COULD CAUSE
THEM SOME PROBLEMS FOR THE AFTERNOON THUS A PROB 30. AM WORRIED
THOUGH THAT COU MAY BE CAPPED SUNDAY AFTERNOON AND NOTHING WILL
HAPPEN UNTIL AFTER SUNSET AS THE FRONT APPROACHES AND LOW LEVEL
JET BEGINS TO FIRE UP. VFR AND LIGHT SOUTH WIND WHER NO
THUNDERSTORMS CAUSE PROBLEMS

SPECIFICS FOR KSTL...STL LOOKS GOOD FOR OVERNIGHT AND MOST OF
SUNDAY. WILL KEEP A VCTS FOR ONE HOUR DUE TO TOWERING CUMULUS ALL
OVER THE AREA AND RADAR SHOWING A FEW SHOWERS POPPING UP JUST EAST
OF STL. DON'T THINK OVERNIGHT ACTIVITY TO THE NORTH WILL AFFECT
STL. PER SPC DISCUSSION FOR SUNDAY...ATMOSPHERE MAY BE CAPPED THUS
ANY OUTFLOWS MAY NOT CREAT A PROBLEM. WILL PUT VCTS IN FOR 20-24Z
JUST IN CASE. AT FRONT APPROACHES SUNDAY EVENING FEEL CHANCES FOR
THUNDER WILL IMPROVE AS CAP WEAKENS AND LOW LEVEL JET KICKS IN.
THUS A PROB30 FOR 03-06Z. VFR WHERE THUNDER DOES NOT CAUSE
PROBLEMS.

JPK

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BOONE MO-CALLAWAY
     MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-IRON MO-
     JEFFERSON MO-MADISON MO-MONITEAU MO-MONTGOMERY MO-OSAGE MO-
     REYNOLDS MO-ST. CHARLES MO-ST. FRANCOIS MO-ST. LOUIS CITY
     MO-ST. LOUIS MO-STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.

IL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLINTON IL-MADISON
     IL-MARION IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON
     IL.

&&

WFO LSX
Hazardous weather outlook, Jul 18, 3:15 AM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
315 AM CDT SUN JUL 18 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
315 AM CDT SUN JUL 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES OF 105 DEGREES OR HIGHER ARE EXPECTED ALONG AND
SOUTH OF INTERSTATE 70 LATE THIS MORNING AND AFTERNOON.

THUNDERSTORMS...SOME SEVERE AND CAPABLE OF PRODUCING WIND GUSTS IN
EXCESS OF 70 MPH...WILL MOVE ACROSS NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS THIS MORNING.

ADDITIONAL THUNDERSTORMS ARE LIKELY TO DEVELOP LATER TODAY AND
TONIGHT. SOME OF THESE THUNDERSTORMS COULD ALSO BE SEVERE AND
CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS IN EXCESS OF 70
MPH.

LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THUNDERSTORMS...WHICH
COULD LEAD TO FLASH FLOODING OF LOW LYING AREAS.

MODERATE FLOODING CONTINUES ALONG PARTS OF THE
MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A THREAT OF THUNDERSTORMS WILL LINGER ACROSS PARTS OF THE REGION
MONDAY THROUGH TUESDAY.

HEAT INDEX VALUES AROUND 100 DEGREES ARE EXPECTED DURING THE
AFTERNOON AND EVENING HOURS MONDAY THROUGH FRIDAY.

MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE
MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS
FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER AND FLOODING
REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

In the hours before

Local storm report, Jul 18, 6:11 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
611 AM CDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     TSTM WND GST     NOVELTY                 40.01N  92.21W
07/18/2010  M43 MPH          KNOX               MO   MESONET

&&

KANOFSKY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 5:23 AM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Marion, Monroe, Shelby52 min
Jul 18, 6:46 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Marion, Monroe, Montgomery and 2 more44 min
Jul 18, 7:26 AM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Gasconade, Lincoln, Montgomery, Osage and 2 more49 min
Jul 18, 7:28 AM CDTAreal Flood AdvisoryLSXAudrain, Boone, Monroe4 hr
Jul 18, 7:35 AM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Moniteau, Osage55 min
Jul 18, 7:54 AM CDTAreal Flood AdvisoryLSXBoone4 hr
Jul 18, 7:57 AM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Lincoln, Montgomery, Pike, Saint Charles and 2 more48 min
Jul 18, 8:04 AM CDTSevere Thunderstorm WarningLSXCole, Moniteau26 min
Jul 18, 8:13 AM CDTAreal Flood AdvisoryLSXCallaway4 hr
Jul 18, 8:25 AM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Gasconade, Osage50 min
Jul 18, 8:47 AM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Jefferson, Saint Louis, Washington43 min
Jul 18, 9:56 AM CDTSevere Thunderstorm WarningLSXSainte Genevieve19 min
Jul 18, 10:13 AM CDTTornado WarningLSXSainte Genevieve, Saint Francois32 min
Jul 18, 10:43 AM CDTTornado WarningLSXMadison, Sainte Genevieve, Saint Francois25 min
Jul 18, 3:52 PM CDTHeat AdvisoryLSXAudrain, Boone, Callaway, Cole, Moniteau, Osage28 hr
Jul 18, 8:49 AM CDTSevere Thunderstorm WarningLSXMacoupin, Montgomery56 min
Jul 18, 9:26 AM CDTSevere Thunderstorm WarningLSXClinton, Monroe, Randolph, Saint Clair, Washington49 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2010Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.